MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOM XL 44-36 STD +3 HMRL BRG; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. ARCOM XL 44-36 STD +3 HMRL BRG; PROSTHESIS, SHOULDER
Catalog Number XL-115364
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 113633 comp primary stem 13mm mini lot 882410.115340 comp rvs hmrl ti tray 44mm lot 907840.118001 versa-dial/comp ti std taper lot 986760.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient was initially implanted with a total shoulder arthroplasty.Subsequently, the patient underwent a revision due to unknown reasons.During the revision procedure, the surgeon noted the humeral tray was fractured and the taper would not disengage from the stem.Therefore, the surgeon removed the taper and stem.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b5; b7; h1; h2; h3; h6.Reported device in this medwatch was determined to be unrelated to the serious injury and reported event.Subforms has been voided.The reported event was confirmed by review of pictures and x-rays.Visual examination of the provided picture identified the humeral tray taper has fractured off.There appears to be scratches on the underside of the tray and suspected bio debris are present, indicating signs of use.Additional evaluation of the tray cannot be made without product return.The explanted stem and the +5 tray and +3 poly construct are also shown.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: reverse shoulder arthroplasty showing dissociation (fracture) of humeral tray, superior movement of the humeral component which now overlaps and may be contacting the glenosphere, metallosis, large pseuotumor, glenoid component partial pullout, suspicion of glenoid screw fracture, and osteolysis of the proximal humeral shaft.This apparent migration is consistent with glenoid component loosening.A linear vertical lucency projecting over the proximal screws near the humeral baseplate suggests hardware fracture.Generalized reduced bone mineral density.Fracture of third lateral rib, likely subacute.Operative notes were not provided.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a revision approximately 14 years post-implantation during which the taper was stuck in the stem and a tray broke.Intra-operatively, taper extractor pliers and a modular extractor were used without success.The surgeon removed the stem and implanted a 13 mm standard stem, then proceeded to trial.An initial construct using a +5 tray with a +3 polyethylene insert was reduced but remained loose, so a +10 tray with a +3 polyethylene insert was selected, which satisfied the surgeon.Attempts have been made and no further information has been provided.This subform is being voided as it is no longer related to the reported event.

Brand Name
ARCOM XL 44-36 STD +3 HMRL BRG
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22609642
Report Number0001825034-2025-02240
Device Sequence Number20179538
Product Code PHX
UDI-Device Identifier00880304475434
UDI-Public(01)00880304475434(17)151028(10)662390
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K080642
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/28/2015
Device Catalogue NumberXL-115364
Device Lot Number662390
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date12/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexMale
Patient Weight79 KG